Texas, 2005

Flash Flooding in Texas, October 13, 2005

October 13, 2005 · NWS SJT · 2 events in 2 counties and zones

2 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Oct 13, 11:37 AM CST, 2 hours 23 minutes earlier.

Area forecast discussion, Oct 13, 11:37 AM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1237 PM CDT THU OCT 13 2005

.UPDATE...
NORTHERN PORTION AREA OF SHOWERS AND THUNDERSTORMS IN THE CONCHO
VALLEY NEAR KSJT BEGINNING TO SLOWLY WEAKEN AT NOON...AS UPPER
LOW WEST OF EL PASO CONTINUE TO DIG SLOWLY SOUTHWARD...BRINGING
THE BEST LIFT FURTHER SOUTH. EXPECT THE RAIN AND THUNDERSTORMS TO
GRADUALLY DISSIPATE NEAR KSJT DURING THE NEXT 2 TO 3
HOURS...THOUGH MVFR CIGS AND VISIBILITIES MAY CONTINUE THOUGH 00Z.

MAY SEE SOME MIST NEAR KSJT LATER TONIGHT...PERHAPS TOWARD 9Z AS
MID/UPPER CLOUDS BEGIN TO DISSIPATE...WINDS GO LIGHT...AND
VEGETATION WET. PUT INVISIBILITIESS OF 4 MILES DOWN TO 2 MILES IN
MIST AT KSJT WITH SOME 800 IVR FT CIGS FROM 10-14Z. ABILENE MAY
SEE SOME MVFR VISIBILITIES BUT LEFT OUT IFR CIGS/VISIBILITES AS
THAT REGION DID NOT HAVE ANY RAIN TO WET THE GROUND AND
VEGETATION.

&&

.AVIATION...

&&

.PREV DISCUSSION... (ISSUED 1015 AM CDT THU OCT 13 2005)

UPDATE...
SHOWERS AND THUNDERSTORMS CONTINUE OVER THE NORTHERN EDWARDS
PLATEAU AND CONCHO VALLEY. UPDATED FOR DEFINITE POPS IN THESE
AREAS...AND LOWERED HIGH TEMPERATURES INTO THE UPPER 60S TO NEAR
70.

04

PREV DISCUSSION... (ISSUED 732 AM CDT THU OCT 13 2005)

UPDATE...UPDATE TO EXPAND FLASH FLOOD WATCH TO STERLING AND IRION
COUNTIES AS HEAVIER RAINS HAVE MOVED INTO STERLING.

PREV DISCUSSION... (ISSUED 635 AM CDT THU OCT 13 2005)

AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY COULD BRING
MVFR CLOUD CEILINGS AND VISIBILITIES TO SOUTHWEST AND CENTRAL
SECTIONS OF WEST CENTRAL TEXAS...INCLUDING THE SAN ANGELO AREA.

PREV DISCUSSION... (ISSUED 326 AM CDT THU OCT 13 2005)

SHORT TERM (TODAY-FRIDAY NIGHT)...THE NEXT SYSTEM IS ALREADY
BEGINNING TO AFFECT THE AREA THIS MORNING AS THE WAVE CONTINUES TO
DIG INTO NORTHERN MEXICO THIS MORNING AND IS FORECAST TO BECOME
CUT OFF FROM THE MAIN FLOW. THIS WAS PRETTY MUCH EXPECTED AND NOT
MUCH CHANGE TO THE GOING FORECAST TODAY. DID TIGHTEN UP THE POP
GRADIENT AS POPS OVER CROCKETT COUNTY NEAR 100 PERCENT WITH ONLY
20 OR LESS FOR THROCKMORTON COUNTY. VERY FAVORABLE CONDITIONS FOR
SOME HEAVY RAIN TO FALL IN THE TRANS PECOS AREA TODAY AND THIS IS
ALREADY EVIDENT THIS MORNING AS THE STRONG LIFT AHEAD OF THE
SYSTEM IS ALREADY PRODUCING SOME HEAVY RAINERS. OUR SOUTHWEST
COUNTIES...ESPECIALLY CROCKETT COUNTY IS ON THE EDGE OF THE HEAVY
RAIN THREAT. WILL ALSO BE A TIGHT THERMAL GRADIENT ACROSS THE
FORECAST AREA TODAY AS CLOUDS AND SHOWERS KEEP THE WESTERN HALF OF
THE FORECAST AREA RATHER COOL.

AFTER THE LOW CUTS OFF...IT IS FORECAST TO RETROGRADE
SOME...SHIFTING HIGHEST POPS TO THE SOUTHWEST WITH IT TONIGHT AND
FRIDAY AND POPS WILL GRADUALLY SUBSIDE AREA WIDE THROUGH FRIDAY
NIGHT WITH HIGHEST POPS CONTINUING ACROSS THE SOUTHWESTERN
COUNTIES. TEMPERATURES PRETTY MUCH LEFT ALONE.

LONG TERM (SATURDAY-WEDNESDAY)...EXTREME SOUTHERN SECTIONS OF THE
FORECAST AREA MAY CONTINUE TO BE UNDER THE INFLUENCE OF THE UPPER
LOW ON SATURDAY AS THE NEXT UPSTREAM SYSTEM BEGINS TO LIFT IT OUT
TO THE NORTH ACROSS WEST TEXAS AND IT BECOMES ABSORBED IN THE
FLOW AND WILL CARRY OVER SOME LOW POPS...OTHERWISE LOOKS DRY WITH
GRADUALLY WARMING TEMPERATURES THROUGH SUNDAY. DID GO A TAD ABOVE
THE MEX NUMBERS WITH THE ENSEMBLE SUGGESTING MEX NUMBERS A LITTLE
TOO LOW.

NEXT SYSTEM BEGINS TO DIG ACROSS THE WESTERN STATES ON SUNDAY AND
IS FORECAST TO BECOME CUT OFF AS WELL ACROSS THE SOUTHWEST STATES.
BEST CHANCES FOR RAIN LOOK TO JUST STAY TO THE WEST OF THE
FORECAST AREA MONDAY AND TUESDAY. HOWEVER...EXPECT WE WILL SEE
SOME CLOUDS THROUGH THOSE DAYS AND THEREFORE WENT A LITTLE LOWER
THAN MEX MONDAY AND TUESDAY. THE SYSTEM FINALLY BEGINS TO MOVE
TUESDAY NIGHT AND SHOULD BRING SHOWERS AND THUNDERSTORMS TO THE
WESTERN PORTIONS OF THE FORECAST AREA BY WEDNESDAY.

HYDROLOGY...AT THIS TIME WILL BE GOING WITH A FLASH FLOOD WATCH
FOR CROCKETT COUNTY AS IT LOOKS LIKE A LOCK FOR HEAVY RAINS THERE.
AM ALSO CONCERNED ABOUT IRION...SUTTON AND SCHLEICHER...HOWEVER
THIS AREA IS NOT QUITE AS CERTAIN. WE MAY HAVE TO EXPAND THE WATCH
LATER THIS MORNING.

BRAZZELL

SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ076.

SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ064-
TXZ071.

FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ076.

SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ064-
TXZ071-TXZ076.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ064-
TXZ071-TXZ076.

&&

04/99/04
Hazardous weather outlook, Oct 13, 12:49 PM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
149 PM CDT THU OCT 13 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-141900-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
149 PM CDT THU OCT 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES ARE POSSIBLE ALONG AND
SOUTH OF INTERSTATE 10 THIS AFTERNOON AND EVENING...FROM OZONA TO
JUNCTION. SOME LOW WATER CROSSINGS MAY BECOME FILLED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

.SPOTTER INFORMATION STATEMENT...

The radar

The San Angelo radar (KSJT), 36 km away, was scanning. The volume nearest the first event began at 20:01 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Irion

When
October 13, 2:00 PM CST to 4:00 PM CST
Where
Irion County, 10 mi SSE of Mertzon
Reported by
LAW ENFORCEMENT
Coordinates
31.133, -100.750

FM Road 915 from Mertzon to Eldorado was flooded in both southeastern Irion County and northwest Schleicher County.

Flash Flood, Schleicher

When
October 13, 2:00 PM CST to 4:00 PM CST
Where
Schleicher County, Northwest Portion
Reported by
LAW ENFORCEMENT
Coordinates
30.883, -100.583

FM Road 915 flooded for a time in Northwestern Schleicher County.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, October 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5477634, 5477635.